MAUDE Adverse Event Report: PENUMBRA, INC. POD XL; KRD

PENUMBRA, INC. POD XL; KRD
Catalog Number RBYPODXL0655
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right internal iliac artery (iia) using pod xls, a non-penumbra braided catheter, and non-penumbra sheaths.During the procedure, the physician successfully placed a pod xl into the target location.While retracting the catheter, the physician observed under fluoroscopy the pod xl moved into an adjacent accessory artery.A snare device was used to reposition the pod xl but was unsuccessful.While retracting the snare device, the pod xl became damaged.The physician then decided to remove the embolization coil using the snare.No part of the pod xl was left in the patient.The physician then advanced a new pod xl to the target location and attempted to detach the coil.However, the embolization coil was still attached to the pusher assembly.The physician experienced resistance removing the pod xl.The pod xl was successfully removed.The embolization coil was damaged upon removal.The procedure was completed using a non-penumbra device, the same braided catheter, and the same sheaths.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned pod xl confirmed that the embolization coil was detached from its pusher assembly.Evaluation revealed the pe fibers were fractured and embolization coil unraveled.As the embolization coil was successfully placed and detached in the target location, the embolization coil damage likely occurred while snaring for removal from the patient.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD XL
Common Device Name
KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key23544193
Report Number3005168196-2025-00364
Device Sequence Number9284372
Product Code KRD
UDI-Device Identifier00810169721711
UDI-Public00810169721711
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K250079
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2026
Device Catalogue NumberRBYPODXL0655
Device Lot NumberC00018360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2025
Supplement Date Received by Manufacturer11/14/2025
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale